Alert archive / Kansas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 41, NWS Hastings, NE
NWS Hastings, NE issued this severe thunderstorm warning at Apr 14, 2012, 7:58 PM CDT for 4 counties in Kansas. It was in force for 47 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 14, 2012, 7:58 PM CDT (00:58 UTC)
- Expired
- Apr 14, 2012, 8:45 PM CDT
- In force
- 47 min
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 60.0 mph
Counties Jewell County, KS, Mitchell County, KS, Osborne County, KS, Smith County, KS
The radar
The Grand Island radar (KUEX), 108 km from the middle of the area, began a volume at 00:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 14, 8:08 PM CDT | HAIL 1 | 3 N Luray, KS | |
| Apr 14, 8:10 PM CDT | HAIL 1.5 | 3 N Luray, KS | HALF DOLLAR TO PING PONG BALL SIZE HAIL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 14, 5:24 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 1.0 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2712 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 1140 m above ground
- 0-6 km bulk shear
- 84 kt
- 0-1 km storm-relative helicity
- 369 m²/s²
- 0-3 km storm-relative helicity
- 445 m²/s²
- Significant tornado parameter
- 6.0
- Supercell composite
- 30.6
The text
As transmitted, in the capitals the NWS used until 2016.
407 WUUS53 KGID 150058 SVRGID KSC089-123-141-183-150145- /O.NEW.KGID.SV.W.0041.120415T0058Z-120415T0145Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE HASTINGS NE 758 PM CDT SAT APR 14 2012 THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN JEWELL COUNTY IN NORTH CENTRAL KANSAS... NORTHWESTERN MITCHELL COUNTY IN NORTH CENTRAL KANSAS... OSBORNE COUNTY IN NORTH CENTRAL KANSAS... SOUTHEASTERN SMITH COUNTY IN NORTH CENTRAL KANSAS... * UNTIL 845 PM CDT * AT 754 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 13 MILES SOUTHWEST OF LURAY...OR 52 MILES SOUTHWEST OF BELOIT...AND MOVING NORTH AT 65 MPH. * LOCATIONS IMPACTED INCLUDE... NATOMA...OSBORNE...DOWNS...PORTIS...CAWKER CITY...HARLAN...GAYLORD AND SMITH CENTER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. && LAT...LON 3913 9905 3979 9882 3971 9833 3913 9859 TIME...MOT...LOC 0059Z 199DEG 57KT 3908 9885 WIND...HAIL 60MPH 1.75IN $$ HEINLEIN
1 follow-up statement
024 WWUS53 KGID 150116 SVSGID SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 816 PM CDT SAT APR 14 2012 KSC089-123-141-183-150145- /O.CON.KGID.SV.W.0041.000000T0000Z-120415T0145Z/ SMITH KS-OSBORNE KS-MITCHELL KS-JEWELL KS- 816 PM CDT SAT APR 14 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN JEWELL...NORTHWESTERN MITCHELL...OSBORNE AND SOUTHEASTERN SMITH COUNTIES UNTIL 845 PM CDT... AT 813 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES NORTH OF LURAY...OR 35 MILES SOUTHWEST OF BELOIT...MOVING NORTH AT 65 MPH. IN ADDITION...AT 810 PM...PING PONG BALL SIZE HAIL WAS REPORTED THREE MILES NORTH OF LURAY WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... OSBORNE...DOWNS...PORTIS...CAWKER CITY...HARLAN...GAYLORD AND SMITH CENTER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. && LAT...LON 3913 9905 3979 9882 3971 9833 3913 9859 TIME...MOT...LOC 0114Z 199DEG 57KT 3926 9870 WIND...HAIL 60MPH 1.75IN $$ HEINLEIN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 14, 6:38 PM CDT, 1 hour 20 minutes earlier.
Area forecast discussion, Apr 14, 6:38 PM CDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 638 PM CDT SAT APR 14 2012 .AVIATION...00Z TAF. TOUGH AVIATION FORECAST THIS PERIOD. THUNDERSTORMS TO THE WEST WILL EVENTUALLY MAKE EN-RODES INTO THE KGRI AREA LATE THIS EVENING CAUSING MFR TO IFR CONDITIONS AT TIMES. BUT COVERAGE MAY BE LIMITED IN NATURE...AND STILL SOME CHANCE THEY MISS KGRI ALL TOGETHER. EVENTUALLY...SOME LATE NIGHT CLEAR WILL TAKE OVER AS ANY STORMS MOVE EAST...AND IFR CONDITIONS WILL SETTLE. ON SUNDAY...WRAP AROUND CLOUDS AND COLD FRONT FROM APPROACHING UPPER LEVEL LOW PRESSURE WILL CAUSE VERY STRONG WINDS TO DEVELOP IN THE AFTERNOON FROM THE SOUTHWEST TO WEST...AND INCREASING MID CLOUDS. MAY BE SHOWER IN THERE BUT TOO EARLY TO REALLY PUT IN THE TAF AT THIS TIME. && .PREV DISCUSSION... /ISSUED 420 PM CDT SAT APR 14 2012/ SHORT TERM...THROUGH SUNDAY AFTERNOON. THE OBVIOUS CONCERN IS THE EVOLUTION OF SEVERE CONVECTION OVER AT LEAST THE NEXT 6-8 HOURS. IN SHORT...THE FIRST ROUND OF STRONG-SEVERE CONVECTION IS IN THE PROCESS OF EXITING FAR EASTERN PORTIONS OF THE CWA...ESSENTIALLY BRINGING ROUND 1 TO A CLOSE. THESE STORMS RESULTED IN AT LEAST 3 UNCONFIRMED BRIEF TORNADOES NEAR AND SOUTH OF THE STATE LINE...ALONG WITH SOME LOCALLY HEAVY RAIN IN EXCESS OF 2 INCHES. THE CONCERN NOW SHIFTS BACK TO THE FAR WESTERN-SOUTHWESTERN CWA...AS CLEARING SKIES ARE RAPIDLY DESTABILIZING AREAS CLOSER TO THE SURFACE DRYLINE FROM SOUTHWEST NEB DOWN ACROSS WESTERN KS. AS A RESULT...WANT TO EMPHASIZE THAT THIS EVENT IS FAR FROM BEING OVER. PARAMETERS FOR ADDITIONAL DEVELOPMENT ARE VERY FAVORABLE FOR HIGH-END SEVERE...AS THE 110+KT UPPER LEVEL JET STREAK CURRENTLY MAKING ITS WAY INTO FAR WESTERN KS OVERSPREADS THE AREA. SUPERCELLS ARE LIKELY WITH 0-6KM BULK SHEAR OF AT LEAST 50KT...AND WITH LOW LEVEL 0-1KM BULK SHEAR OF 30-40 KT. 0-1KM STORM RELATIVE HELICITY IS QUITE IMPRESSIVE AS WELL...WITH 300-400+ M2/S2 ACROSS MUCH OF THE CWA...WHICH COULD ONLY INCREASE INTO THE EVENING HOURS AS THE LOW LEVEL JET STRENGTHENS. FOLLOWING CONVECTIVE REFLECTIVITY PROGS FROM LATEST HRRR...ALONG WITH 12Z RUNS OF 4KM WRF-NMM...ALONG WITH LATEST RUC FIELDS...SIGNIFICANT SURFACE-BASED INSTABILITY WILL CONTINUE SURGING NORTHEAST INTO THE CWA THROUGH THE NEXT SEVERAL HOURS WITH LOW LEVEL CAPE IN EXCESS OF 2000 J/KG PERSISTING WELL INTO THE EVENING. HRRR SUGGESTS A COMBINATION OF DISCRETE SUPERCELLS AND QUASI LINEAR STORM MODES WILL CONTINUE WELL INTO THE EVENING...WITH SOUTHERN AND WESTERN PORTIONS OF THE CWA LIKELY MOST UNDER THE GUN. ALTHOUGH HYDRO ISSUES SEEM TO BE MINIMAL SO FAR...ANOTHER 1-2 INCHES OF RAIN ACROSS ROUGHLY THE SOUTHEAST 1/3 OF THE CWA ON TOP OF WHAT FELL EARLIER COULD LEAD TO SOME ISSUES. SO FAR...WIND ADVISORY IN EFFECT FOR KS ZONES THROUGH 00Z IS NOT PANNING OUT VERY WELL WITH CONVECTIVE ACTIVITY INTERFERING...AND ALTHOUGH NEITHER AN IMMEDIATE CANCELLATION OR AN EXTENSION IS NOT PLANNED AT THIS TIME...WILL PROBABLY SEE STRONGER SOUTHERLY WINDS ACTUALLY PICK UP OVERNIGHT AS THE SURFACE LOW DEEPENS TO AROUND 987MB IN THE NORTHEAST CO/SOUTHWEST NEB AREA. SPEAKING OF WIND...A GOOD CHUNK OF THE CWA WILL ALMOST CERTAINLY NEED AN ADVISORY DURING THE DAY SUNDAY...AS STRONG WINDS INITIALLY ARE FROM THE SOUTH...BUT THEN FROM THE WEST AND NORTHWEST BEHIND THE COLD FRONT. INSERTED A STRONG WIND MENTION INTO THE GRIDS AND HAZARDOUS WEATHER OUTLOOK...BUT WITH EVERYTHING ELSE GOING ON TODAY WILL DEFER TO MIDNIGHT SHIFT TO PULL THE TRIGGER ON THE NEXT WIND HEADLINE...WHICH WILL UNDOUBTEDLY BE MORE ROBUST THAN THE CURRENT ONE. AS FOR STORM CHANCES LATE TONIGHT...ONLY HAVE 20-30 PERCENT CHANCES POST-06Z...AND ALTHOUGH THE VAST MAJORITY OF THE CWA SHOULD BE FREE OF SEVERE WEATHER BY THEN...COULD FORESEE A MARGINALLY SEVERE STORMS HANGING ON IN NORTHERN ZONES LATE INTO THE NIGHT. SHOULD BE A LULL IN PRECIPITATION ACROSS MUCH OF THE CWA LATE TONIGHT INTO SUNDAY MORNING AS THE SYNOPTIC DRY SLOT SURGES IN...BUT RAIN SHOWERS WILL GRADUALLY SPREAD INTO THE CWA FROM WEST TO EAST WRAPPING AROUND THE DEPARTING LOW. THE COMBINATION OF ANY RAIN SHOWERS WITH THE STRONG WINDS WILL MAKE THE FORECAST HIGHS IN THE MID 50S TO MID 60S FEEL COLDER THAN IT MAY SOUND. LONG TERM...SUNDAY EVENING THROUGH NEXT SATURDAY. OVERALL FEW NOTABLE CHANGES MADE TO PREVIOUS FORECAST...WITH FORECAST BASED ON A GENERAL BLEND OF THE 12Z ECMWF/GFS. STARTING OFF RIGHT AWAY SUNDAY EVENING...A WIND ADVISORY MAY CONTINUE FOR A FEW MORE HOURS ESPECIALLY IN NORTHEAST AREAS...BUT LIKELY NOT BEYOND 03Z AS THE STRONG SURFACE LOW PULLS GRADUALLY AWAY ACROSS SOUTHERN MN. LINGERED A SLIGHT CHANCE OF LIGHT SHOWERS INTO THE EVENING HOURS MAINLY ACROSS THE NORTHEAST...BUT DRY AFTER MIDNIGHT. HEADING INTO MONDAY...LEFT THE MORNING DRY BUT HAVE 20-30 PERCENT CHANCES FOR SHOWERS IN THE AFTERNOON AS A TRAILING SHORTWAVE TRACKS OUT OF SOUTHERN SD INTO NORTHERN NEB. NEXT SLIGHT CHANCE FOR SHOWERS ARRIVES IN NORTHEAST COUNTIES FOR TUESDAY NIGHT AS THE NEXT QUICK MOVING WAVE PASSES BY IN QUASI-ZONAL FLOW ALOFT. A FAIRLY ACTIVE UPPER PATTERN CONTINUES INTO THE LATTER PART OF THE WEEK...AND MAINTAINED 20-30 PERCENT CHANCES FOR SHOWERS/STORMS FROM THURS INTO THURS NIGHT AS THE NEXT WAVE CROSSES THE REGION. AT THIS TIME...SEVERE WEATHER THREAT APPEARS LOW. BEYOND THURSDAY NIGHT...MAINTAINED A DRY FORECAST THROUGH SATURDAY AS THERE ARE SUGGESTIONS OF AT LEAST WEAK SHORTWAVE RIDGING BUILDING INTO THE PLAINS. TEMPERATURE WISE THROUGH THE EXTENDED...HAVE MOST DAYS IN THE LOW-MID 70S FOR HIGHS...EXCEPT FOR COOLER UPPER 50S-LOW 60S ON MONDAY. AS FOR OVERNIGHT LOWS...COULD EVENTUALLY NEED TO INSERT SOME FROST WORDING FOR SUNDAY NIGHT AND/OR MONDAY NIGHT WITH LOWS IN THE MID-UPPER 30S...ALTHOUGH BREEZES MAY REMAIN JUST STRONG ENOUGH TO PRECLUDE MUCH DEVELOPMENT. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. &&
Hazardous weather outlook, Apr 14, 3:14 PM CDT, 4 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE HASTINGS NE 314 PM CDT SAT APR 14 2012 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 151215- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 314 PM CDT SAT APR 14 2012 ...SEVERE WEATHER OUTBREAK CONTINUES INTO THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...LATE THIS AFTERNOON AND TONIGHT. WELL INTO THE EVENING HOURS...ISOLATED TO SCATTERED STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS THE OUTLOOK AREA AND MOVE NORTHEAST AT 30 TO 40 MPH...AS A WARM FRONT LIFTS NORTH AND A DRY LINE APPROACHES FROM THE WEST. ANY SEVERE STORMS WILL BE CAPABLE OF PRODUCING HAIL TO AROUND BASEBALL SIZE...DAMAGING WIND GUSTS OF 70 MPH...AND OF GREATER CONCERN IS THE POTENTIAL FOR STRONG...LONG TRACKED TORNADOES. THE THREAT FOR TORNADOES ENCOMPASSES ALL OF SOUTH CENTRAL NEBRASKA AND NORTH CENTRAL KANSAS...BUT IS HIGHEST FOR LOCATIONS GENERALLY SOUTH OF INTERSTATE 80...INCLUDING NORTH CENTRAL KANSAS. THE SEVERE WEATHER THREAT WILL LAST THROUGH AT LEAST MIDNIGHT...WITH MORE THAN ONE ROUND OF STORMS POSSIBLE IN ANY GIVEN AREA. IN ADDITION TO SEVERE WEATHER CHANCES...A WIND ADVISORY REMAINS IN EFFECT THROUGH 7 PM FOR NORTH CENTRAL KANSAS...FOR SUSTAINED SOUTHERLY WINDS AROUND 30 MPH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. STRONG WINDS WILL DEVELOP ON SUNDAY...WITH DIRECTION INITIALLY FROM THE SOUTHWEST...AND THEN FROM THE WEST AND NORTHWEST AS A COLD FRONT PASSES. SUSTAINED SPEEDS IN EXCESS OF 30 MPH WITH GUSTS TO AT LEAST 45 MPH ARE LIKELY ACROSS MOST OF THE OUTLOOK AREA. THURSDAY INTO THURSDAY NIGHT...THUNDERSTORMS ARE POSSIBLE ACROSS PARTS OF THE OUTLOOK AREA. AT THIS TIME...SEVERE STORMS ARE NOT ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY THROUGH AT LEAST MIDNIGHT ACROSS VARIOUS PARTS OF THE OUTLOOK AREA. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) PFANNKUCH
In the hours before
Local storm report, Apr 14, 7:04 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
704 PM CDT SAT APR 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0657 PM NON-TSTM WND DMG 8 N FUNK 40.58N 99.25W
04/14/2012 PHELPS NE COUNTY OFFICIAL
FARM ROOF LOST BETWEEN 742 AND 743 ROADS AND T ROAD.
&&
FAYLocal storm report, Apr 14, 7:28 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE HASTINGS NE
728 PM CDT SAT APR 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1154 AM HAIL 3 N SPALDING 41.73N 98.36W
04/14/2012 E2.00 INCH GREELEY NE LAW ENFORCEMENT
DELAYED REPORT OF HEN EGG SIZE HAIL. DAMAGED LAW
ENFORCEMENT VEHICLE. CORRECTED LOCATION FROM ORIGINAL LSR
ISSUANCE.
&&
PFANNKUCHLocal storm report, Apr 14, 7:30 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HASTINGS NE
730 PM CDT SAT APR 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1055 AM HAIL ORD 41.60N 98.93W
04/14/2012 E0.88 INCH VALLEY NE EMERGENCY MNGR
NICKEL SIZE HAIL IN ORD.
1055 AM HAIL 5 S ORD 41.53N 98.93W
04/14/2012 E0.75 INCH VALLEY NE EMERGENCY MNGR
1151 AM HAIL 3 N SPALDING 41.73N 98.36W
04/14/2012 E1.75 INCH GREELEY NE LAW ENFORCEMENT
1154 AM HAIL 3 N SPALDING 41.73N 98.36W
04/14/2012 E2.00 INCH GREELEY NE LAW ENFORCEMENT
DELAYED REPORT OF HEN EGG SIZE HAIL. DAMAGED LAW
ENFORCEMENT VEHICLE. CORRECTED LOCATION FROM ORIGINAL LSR
ISSUANCE.
1215 PM HAIL OSBORNE 39.44N 98.70W
04/14/2012 E0.88 INCH OSBORNE KS TRAINED SPOTTER
1255 PM HAIL 4 W BURR OAK 39.87N 98.38W
04/14/2012 E0.88 INCH JEWELL KS PUBLIC
0214 PM TORNADO 1 S TIPTON 39.32N 98.47W
04/14/2012 MITCHELL KS STORM CHASER
STORM CHASER REPORTED A WRAPPED TORNADO 1.5 MILES SOUTH
OF TIPTON. EMERGENCY MANAGEMENT HAD A REPORT OF SOME TIN
TAKEN FROM A BUILDING IN THE SAME GENERAL AREA. A GARAGE
WAS DEMOLISHED. 8-10 INCH TREE LIMBS DOWN. POWER POLES
LEANING OR DOWN.
0215 PM TORNADO 5 W BYRON 40.01N 97.86W
04/14/2012 NUCKOLLS NE AMATEUR RADIO
BRIEF TORNADO REPORTED ON GROUND 5 MILES WEST OF BYRON.
0230 PM TORNADO 2 E DESHLER 40.14N 97.69W
04/14/2012 THAYER NE STORM CHASER
CHASER REPORTED A BRIEF TOUCH DOWN OF A RAIN WRAPPED
TORNADO. DERIS WAS ALSO KICKING UP IN THE FIELD, WITH
STRONG INFLOW IN THAT DIRECTION.
0230 PM TSTM WND DMG GLEN ELDER 39.50N 98.31W
04/14/2012 MITCHELL KS AMATEUR RADIO
POWER LINES REPORTED DOWN IN THE GLEN ELDER RESERVIOR
AREA.
0245 PM TSTM WND GST BELOIT 39.47N 98.11W
04/14/2012 E60.00 MPH MITCHELL KS LAW ENFORCEMENT
0250 PM HEAVY RAIN SUPERIOR 40.02N 98.07W
04/14/2012 M2.10 INCH NUCKOLLS NE TRAINED SPOTTER
0330 PM HEAVY RAIN SUPERIOR 40.02N 98.07W
04/14/2012 M2.90 INCH NUCKOLLS NE PUBLIC
RAINFALL TOTAL SO FAR AT SUPERIOR AIRPORT.
0330 PM HEAVY RAIN 3 N HARDY 40.06N 97.92W
04/14/2012 M2.10 INCH NUCKOLLS NE PUBLIC
0330 PM HEAVY RAIN 4 N RUSKIN 40.20N 97.87W
04/14/2012 M2.00 INCH NUCKOLLS NE PUBLIC
0334 PM TSTM WND DMG 1 N ALEXANDRIA 40.26N 97.39W
04/14/2012 THAYER NE EMERGENCY MNGR
DAMAGE REPORTED AT FARMSTEAD NORTH OF ALEXANDRIA. GRAIN
BIN LOST...TIN FROM A SHED BLOWN OFF...SOME SIDING AND
WINDOW DAMAGE TO THE HOME AT THE FARMSTEAD. IN THE SAME
AREA...TWO CENTER PIVOTS WERE DAMAGED OR OVERTURNED.
0457 PM HEAVY RAIN BELOIT 39.47N 98.11W
04/14/2012 M2.17 INCH MITCHELL KS AWOS
MEASURED AT THE BELOIT AIRPORT.
0537 PM FUNNEL CLOUD 3 W BEAVER CITY 40.14N 99.88W
04/14/2012 FURNAS NE STORM CHASER
LESS THAN HALF WAY TO THE GROUND
0550 PM HAIL 6 NNW OXFORD 40.33N 99.68W
04/14/2012 E1.25 INCH FURNAS NE TRAINED SPOTTER
0557 PM HAIL 10 S BERTRAND 40.38N 99.63W
04/14/2012 E0.75 INCH PHELPS NE COUNTY OFFICIAL
0608 PM FUNNEL CLOUD 2 NNW OXFORD 40.28N 99.65W
04/14/2012 FURNAS NE STORM CHASER
0610 PM TORNADO 1 NE OXFORD 40.26N 99.62W
04/14/2012 HARLAN NE PUBLIC
BRIEF TOUCHDOWN.
0616 PM TORNADO 4 NNE OXFORD 40.31N 99.60W
04/14/2012 HARLAN NE STORM CHASER
ROPE TORNADO. SEVERAL REPORTS. EARLY REPORTS OF A GRAIN
BIN HAVING BEEN DESTROYED.
&&
FAYSpecial weather statement, Apr 14, 7:41 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 741 PM CDT SAT APR 14 2012 KSZ005-006-017-150130- PHILLIPS KS-ROOKS KS-SMITH KS- 741 PM CDT SAT APR 14 2012 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN PHILLIPS...CENTRAL ROOKS AND WESTERN SMITH COUNTIES UNTIL 830 PM CDT... AT 735 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR ZURICH...OR 25 MILES EAST OF HILL CITY... MOVING NORTH AT 50 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. A TORNADO WATCH IS IN EFFECT UNTIL 2 AM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... WEBSTER STATE PARK... STOCKTON... GLADE... KIRWIN... AGRA... KENSINGTON... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3997 9922 3988 9892 3919 9932 3925 9953 TIME...MOT...LOC 0041Z 201DEG 44KT 3931 9938 HEINLEIN
Special weather statement, Apr 14, 7:42 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
742 PM CDT SAT APR 14 2012
NEZ060-150115-
DAWSON NE-
742 PM CDT SAT APR 14 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DAWSON COUNTY UNTIL
815 PM CDT...
AT 740 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES NORTHWEST OF GOTHENBURG...OR 33 MILES
NORTHWEST OF LEXINGTON...MOVING NORTHEAST AT 40 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
MAINLY RURAL AREAS OF EXTREME NORTHWESTERN DAWSON COUNTY.
THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 209 AND 215.
THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS
AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS
LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE
WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4105 10022 4105 9995 4105 9994 4103 9995
4087 10012 4079 10022 4079 10023 4104 10023
TIME...MOT...LOC 0042Z 221DEG 36KT 4101 10030
PFANNKUCHSpecial weather statement, Apr 14, 7:53 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
753 PM CDT SAT APR 14 2012
NEZ040-041-047-048-062-150145-
GREELEY NE-HALL NE-HOWARD NE-MERRICK NE-NANCE NE-
753 PM CDT SAT APR 14 2012
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN NANCE...WESTERN
MERRICK...HOWARD...NORTHERN HALL AND SOUTHEASTERN GREELEY COUNTIES
UNTIL 845 PM CDT...
AT 749 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST OF
FARWELL TO BOELUS TO WOOD RIVER...AND MOVING NORTHEAST AT 45 MPH.
HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THESE STORMS.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
COTESFIELD...
DANNEBROG...
ELBA...
ST. PAUL...
ST. LIBORY...
WOLBACH...
CUSHING...
PALMER...
ARCHER...
CENTRAL CITY...
BELGRADE...
THESE STORMS MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR
THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS
WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND
POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4149 9828 4149 9811 4150 9810 4150 9804
4113 9792 4079 9868 4133 9874 4162 9829
4161 9828
TIME...MOT...LOC 0054Z 235DEG 39KT 4131 9863 4113 9860
4088 9857
PFANNKUCHThe office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 7:41 PM CDT | Special Weather Statement | GID | Rooks | 49 min |
| Apr 14, 7:55 PM CDT | Severe Thunderstorm Warning | GID | Phillips, Rooks, Smith | 50 min |
| Apr 14, 8:33 PM CDT | Severe Thunderstorm Warning | GID | Phillips, Rooks | 27 min |
| Apr 14, 8:38 PM CDT | Severe Thunderstorm Warning | GID | Jewell, Mitchell, Osborne | 37 min |
| Apr 14, 8:40 PM CDT | Severe Thunderstorm Warning | GID | Jewell, Smith | 50 min |
| Apr 14, 8:42 PM CDT | Severe Thunderstorm Warning | GID | Phillips, Smith | 48 min |
| Apr 14, 8:45 PM CDT | Severe Thunderstorm Warning | GID | Mitchell, Osborne | 45 min |
| Apr 14, 8:58 PM CDT | Severe Thunderstorm Warning | GID | Phillips | 32 min |
| Apr 14, 9:04 PM CDT | Areal Flood Advisory | GID | Jewell, Mitchell, Osborne, Smith | 8 hr |
| Apr 14, 9:12 PM CDT | Severe Thunderstorm Warning | GID | Smith | 48 min |
| Apr 14, 9:16 PM CDT | Special Weather Statement | GID | Jewell | 29 min |
| Apr 14, 9:24 PM CDT | Special Weather Statement | GID | Mitchell | 36 min |
| Apr 14, 9:29 PM CDT | Severe Thunderstorm Warning | GID | Phillips, Rooks, Smith | 46 min |
| Apr 15, 4:10 AM CDT | Wind Advisory | GID | Jewell, Mitchell, Osborne, Phillips, Rooks, Smith | 24 hr |
Nearby
Severe Thunderstorm Warnings in Kansas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.